Alabama, 2003Damaging Wind in Alabama, February 4, 2003
February 4, 2003 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Feb 3, 9:27 PM CST, 3 hours 43 minutes earlier.
Area forecast discussion, Feb 3, 9:27 PM CST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
927 PM CST MON FEB 03 2003
COLD FRONT CURRENTLY PLOWING THROUGH WEST TN...NORTH MS...AND NORTH
LA...AND STILL POISED TO TRAVERSE ALABAMA OVERNIGHT. ASIDE FROM THE
(WHAT SEEMS TO BE DIMINISHING) THREAT OF CONVECTION...THE OTHER BIG
THING TO WATCH TONIGHT HAS BEEN THE WINDS. WINDS HAVE BEEN A BIT
GUSTY HERE SO FAR...BUT MORE SO TO THE NORTH AND CLOSER TO THE
FRONT. WILL PROBABLY HAVE TO UP THE WINDS A BIT...POSSIBLY INTO THE
CAUTION ADVISED AREA.
BEEN SITTING ON SOME PRETTY HIGH POPS SO FAR...AND STILL FEEL THAT
MOST/ALL LOCATIONS WILL GET SOME RAIN BEFORE MORNING. BUT IT STILL
MAY NOT BE UNTIL WELL AFTER MIDNIGHT BEFORE SOME PARTS OF THE EAST
GET RAIN. SO WHILE I AM UPDATING FOR WINDS...I WILL ALSO LIKELY
TAKE THE OPPORTUNITY TO UPDATE THE EXPECTED ONSET OF RAIN IN THOSE
AREAS.
TEMPS WONT BEGIN TO FALL UNTIL AFTER FROPA...AND I DONT REALLY
HAVE ANYTHING NEW TO MAKE ANY LOW TEMPERATURE TWEAKS. THUSLY...WILL
LEAVE TEMPS ALONE OVERNIGHT.
.BHM...NONE.
Hazardous weather outlook, Feb 3, 2:35 PM CST, 10 hours 35 minutes before
ALZ011>015-017>050-032102-
HAZARDOUS WEATHER OUTLOOK...RETRANSMISSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
102 PM CST MON FEB 03 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE (THIS AFTERNOON AND TONIGHT)...
AN ACTIVE UPPER-LEVEL SYSTEM WILL BE SWINGING ACROSS THE MISSISSIPPI
RIVER VALLEY LATER THIS EVENING. THIS WILL CAUSE SHOWERS AND
THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT. SEVERITY OF
STORMS ARE NOT IMPRESSIVE AT THIS TIME...BUT THERE MAY BE SOME VERY
ISOLATED WIND REPORTS WITH A THIN LINE OF STORMS.
.DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD KEEP ALERT TO CHANGING
CONDITIONS...HOWEVER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Feb 4, 12:53 AM CST, 17 minutes before
ALZ025-027-035-036-040730-
THUNDERSTORM ADVISORY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1253 AM CST TUE FEB 4 2003
.A THUNDERSTORM ADVISORY IN EFFECT FOR CHILTON...COOSA...SHELBY AND
TALLADEGA COUNTIES UNTIL 200 AM CST...
.WINDS GUSTS OF 35 TO 45 MILES AN HOUR ARE LIKELY FROM THESE STORMS.
AT 1247 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 13 MILES NORTHEAST OF ALPINE BAY RESORT TO
12 MILES WEST OF JEMISON...MOVING SOUTHEAST AT 20 MPH. THESE SHOWERS
AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR COLUMBIANA...ALPINE
BAY RESORT...WILSONVILLE...JEMISON...CHILDERSBURG...THORSBY...
WINTERBORO AND TALLADEGA SPRINGS THROUGH 200 AM CST.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG WINDS. WINDS 35 TO 45
MPH ARE LIKELY WITH THESE STORMS. OUTDOOR OBJECTS SUCH AS LAWN
FURNITURE...TRASH CANS....OR OTHER HOUSEHOLD ITEMS COULD BE BLOWN
AROUND.
THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF
WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH WATER WILL BE POSSIBLE
LAT...LON 3364 8608 3296 8688 3276 8668 3355 8585
Thunderstorm Wind, Talladega
- When
- February 4, 1:10 AM CST
- Where
- Talladega County, Lincoln
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.617, -86.117
A few trees were blown down around the city of Lincoln.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in New York, February 4, 2003$950,000 · 68 kt wind · 7 events
- Strong Wind in Pennsylvania, February 4, 2003$350,000 · 3 events
- Strong Wind in Ohio, February 4, 2003$150,000 · 3 events
- Dense Fog in California, February 4, 20033 injured · $20,000 · 1 event
- Strong Wind in New Jersey, February 4, 2003$10,000 · 21 events
- Strong Wind in Pennsylvania, February 4, 2003$10,000 · 10 events
- Strong Wind in Vermont, February 4 to 5, 2003$10,000 · 10 events
- Winter Weather in Vermont, February 4, 2003$5,000 · 5 events
- High Wind in North Carolina, February 4, 200360 kt wind · 5 events
- Winter Storm in Utah, February 4 to 5, 20035 events
- Strong Wind in Maryland, February 4, 2003$1,000 · 5 events
- Strong Wind in New York, February 4, 2003$4,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5340265.